Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Experiencing chills and burning inside after taking claritin. How to get relief?

DOCTOR OF THE MONTH - Jun 2013
Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
Question
Hi Doctor
I have a quesytion regarding Claritin side effects
My daughter took 2 tablets in 12 hours one from another and now experiencing chills and inside burning. What should we do?
Posted Fri, 29 Mar 2013 in Medicines and Side Effects
 
 
Answered by Dr. Sushil Kumar Sompur 14 minutes later
Hi there ~

I am a qualified psychiatrist and claritin is not as such a psychotropic medication. It is not a drug of abuse. However if your daughter took the medication and has been having side effects from the medication I recommend that you visit an emergency physician who is well versed with critical care.

Claritin or Loratadine is a third-generation H1 histamine antagonist drug used to treat allergies. Structurally, it is closely related to tricyclic antidepressants, such as imipramine, and is distantly related to the atypical antipsychotic quetiapine. As such, there have been no reports of any problems with the type of dosage that your daughter has taken.

I hope this helps. Take care and have a lovely day !
Above answer was peer-reviewed by
 
Follow-up: Experiencing chills and burning inside after taking claritin. How to get relief? 30 minutes later
She tokk it because she had severe allergy attack and it helped with that, but left those burning sensations and chills. She took one iburophen for headach she has and we got scared that it is side effect aff all mof those medication. We are on vacation and it is hard to see regular doctor.
 
 
Answered by Dr. Sushil Kumar Sompur 2 minutes later
Thanks for the follow up. The burning sensations will go away with time. Ibuprofen may cause burning in the stomach and upper abdomen. Please wait and it will turn that your daughter will be fine.

Take care and keep posted.
Above answer was peer-reviewed by
 
Follow-up: Experiencing chills and burning inside after taking claritin. How to get relief? 12 minutes later
What would be safe for her to take in the morning if she has allergy? She has that headache and stuffy nose to head feeling? I am afraid to give her anything at this point. Thank you so much for your help.
 
 
Answered by Dr. Sushil Kumar Sompur 14 minutes later
It would be safe to take claritin in the morning and in the evening. However, you might want to reduce the morning dose if your girl is too sleepy or drowsy with the medication. Please feel free to ask any other questions you might have!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor